Reduced Load Approximations for Multirate Loss Networks

Sun Ping Chung, Keith W. Ross

    Research output: Contribution to journalArticlepeer-review

    Abstract

    We consider a class of loss networks where each connection specifies a route and a bandwidth requirement. If sufficient bandwidth is not available in one of the links along the route, the connection is blocked and lost. Three schemes are considered for approximating blocking probabilities in the network. For a specific star topology, two of these schemes give blocking probabilities that are very close to the exact values under light, moderate, and heavy traffic. The approximations are shown to be asymptotically correct in a natural limiting regime. The implied costs and their relation to revenue sensitivity are also determined for the approximation schemes. The approximate revenue sensitivities are again very close to the exact values for the specific star topology.

    Original languageEnglish (US)
    Pages (from-to)1222-1231
    Number of pages10
    JournalIEEE Transactions on Communications
    Volume41
    Issue number8
    DOIs
    StatePublished - Aug 1993

    ASJC Scopus subject areas

    • Electrical and Electronic Engineering

    Fingerprint Dive into the research topics of 'Reduced Load Approximations for Multirate Loss Networks'. Together they form a unique fingerprint.

    Cite this